Georgia, 2004Damaging Wind in Georgia, May 2, 2004
May 2, 2004 · NWS FFC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 2, 4:00 AM EST, 9 hours earlier.
Area forecast discussion, May 2, 4:00 AM EST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT SUN MAY 2 2004
.SHORT TERM...
GFS APPEARS TO HAVE THE BEST HANDLE ON CONVECTIVE COMPLEX OVER SRN
AL AND PROJECTS THIS NORTHEAST INTO GA AHEAD OF THE COLD FRONT.
CONVECTION OF EARLIER THIS MORNING HAS STABILIZED THE ATMOSPHERE
ACROSS NORTH GEORGIA AND THEREFORE DO NOT EXPECT SVR WX OVER NORTH
GEORGIA IN ADVANCE OF THE FRONT. HOWEVER...CENTRAL GEORGIA IS STILL
UNSTABLE AND THERE COULD BE A FEW SEVERE CELLS LATE THIS MORNING AND
AFTERNOON. THE COLD FRONT MOVES ACROSS THE CWA THIS AFTERNOON AND
EVENING PER GFS AND ETA. BY MONDAY MORNING THE FRONT IS OUT OF THE
STATE AND DRIER AIR WILL MOVE ACROSS THE CWA.
.LONG TERM...
NO CHANGES PLANNED.
&&
.FIRE WEATHER...
FUELS WILL REMAIN WET ACROSS NORTH GEORGIA TODAY...HOWEVER THEY WILL
START OUT DRY ACROSS CENTRAL GEORGIA...BUT WITH PRECIPITATION
FORECAST TO MOVE ACROSS THIS AREA...FUELS WILL BECOME MOIST.
HUMIDITIES WILL REMAIN ABOVE 50 PERCENT TODAY...AND DROP TO NEAR 30
PERCENT MONDAY AS DRIER AIR MOVES INTO THE STATE. RED FLAG CRITERIA
FOR BOTH TODAY AND MONDAY WILL NOT BE MET.
&&
.AVIATION...
AVIATION WEATHER WILL BE HIGHLY VARIABLE THIS MORNING AS A LINE OF
SHOWERS AND THUNDERSTORMS MOVES ACROSS THE AREA. THINK MOST CEILINGS
WILL RUN MVFR TO LOW VFR. VISIBILITIES WILL BE RESTRICTED DUE TO
SHOWERS/STORMS AND COULD BE BRIEFLY 1 MILE OR LESS IN THE HEAVIER
RAIN. S SURFACE WINDS WILL BECOME SW THIS MORNING. FRONTAL PASSAGE
AT ATL AROUND 18Z-20Z. HEAVIER WEATHER ENDS WITH FRONTAL PASSAGE BUT
SHOWERS MAY LINGER A SHORT WHILE AFTER. BDL
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 71 49 70 49 / 99 30 00 00
ATHENS 72 49 72 45 / 99 50 10 00
GAINESVILLE 71 46 68 47 / 99 30 10 00
ROME 71 44 72 43 / 99 20 00 00
COLUMBUS 75 54 74 49 / 99 40 10 00
MACON 77 53 75 45 / 99 70 10 00
&&
.ATL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
17
Hazardous weather outlook, May 2, 11:02 AM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 PM EDT SUN MAY 2 2004
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-022152-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1202 PM EDT SUN MAY 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON EAST
CENTRAL GEORGIA...
.SYNOPSIS...
A FRONTAL SYSTEM WILL BE PUSHING ACROSS GEORGIA THIS AFTERNOON AND
EARLY EVENING. HIGH PRESSURE WILL BUILD OVER THE AREA LATER TONIGHT
BEHIND THE FRONT.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FORM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. THE MOST LIKELY LOCATION FOR SEVERE
THUNDERSTORMS WILL BE SOUTHEAST OF A LINE FROM MACON TO AMERICUS.
.DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD
OF THE COLD FRONT IN A PREFRONTAL TROUGH LOCATED FROM MACON TO
AMERICUS AT NOON. CAPES ARE EXPECTED TO GENERALLY RANGE FROM 500 TO
1000. WITH LIMITED INSTABILITY AND CLOUD COVER INHIBITING THE
HEATING...ANY ONLY ISOLATED THUNDERSTORMS MAY BECOME SEVERE. THE
GREATEST THREAT WILL BE FROM NOON UNTIL 6 PM WHEN MOST OF THE
CONVECTION SHOULD MOVE INTO SOUTHEAST GEORGIA. THE PRIMARY THREAT
WILL BE DAMAGING WINDS...BUT PENNY SIZE HAIL WILL ALSO BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.
.DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, May 2, 12:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT SUN MAY 2 2004
GAZ097-021815-
140 PM EDT SUN MAY 2 2004
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN LAURENS COUNTY
UNTIL 215 PM EDT...
AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MONTROSE...MOVING NORTHEAST
AT 40 MPH.
LIGHTNING DETECTION SYSTEMS HAVE INDICATED EXCESSIVE CLOUD-TO-GROUND
LIGHTNING WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. IT IS RECOMMENDED THAT ELECTRICAL APPLIANCES AND CORDED
TELEPHONES SHOULD NOT BE USED. WIND GUSTS TO 40 MPH WILL ALSO BE
POSSIBLE. THIS STORM IS EXPECTED TO END ACROSS THE AREA BY 215 PM
EDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 2, 1:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT SUN MAY 2 2004
GAZ109>111-021830-
200 PM EDT SUN MAY 2 2004
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN
NORTHERN TELFAIR...NORTHERN WHEELER AND FAR SOUTHERN DODGE COUNTIES
UNTIL 230 PM EDT...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MILAN...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 40 MPH AN PEA SIZE HAIL ARE POSSIBLE ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING. RESIDENTS SHOULD GO INDOORS
UNTIL THE THE ACTIVITY ENDS BY 230 PM EDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Thunderstorm Wind, Laurens
- When
- May 2, 1:00 PM EST
- Where
- Laurens County, 2 mi NW of Dublin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.550, -82.917
The Laurens county 911 center reported that several trees had been blown down in the northwest part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, May 2 to 7, 200418 injured · $8.1 million · 5 events
- Tornadoes in Georgia, May 2, 20046 injured · $550,000 · F1 · 2 events
- Tornado and Damaging Winds in Virginia, May 2, 20044 injured · $41,000 · F1 · 5 events
- Damaging Winds in Maryland, May 2, 2004$105,000 · 60 kt wind · 2 events
- Tornado and Damaging Winds in North Carolina, May 2, 2004$15,000 · F1 · 9 events
- Tornado in Virginia, May 2, 2004$8,000 · F1 · 1 event
- Damaging Winds in Maryland, May 2, 2004$24,000 · 55 kt wind · 5 events
- Damaging Wind in Alabama, May 2, 2004$25,000 · 55 kt wind · 1 event
- Lightning Strike in Illinois, May 2, 2004$25,000 · 1 event
- Hail and Damaging Winds in Florida, May 2, 2004$12,000 · 1 in hail · 12 events
- Hail and Damaging Winds in South Carolina, May 2, 200450 kt wind · 10 events
- Damaging Wind in Missouri, May 2, 2004$15,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395474.